MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM
Model Number EX050303CS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer; however a photo was provided and a photo review will be performed.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment in a heavy calcified vessel in the sfa as the health care provider was advancing; the delivery system became slightly stuck with the guidewire and the tip of the stent delivery system allegedly detached, traveled, and remains in the occluded peroneal artery.It was further reported that the stent was successfully deployed.Reportedly, the health care provider determined not to removed the detached tip as it is no health hazard to the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing related issue was considered.The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.No manufacturing anomalies or changes which may have caused or contributed to the reported event have been identified.No additional complaints have been reported for this lot number previously.Investigation summary: based on the investigation of the returned catheter sample and the images provided it was confirmed that the inner catheter broke and the distal end of the inner catheter including tip were lost; a tip detachment or guidewire issue in the tip section could not be evaluated because the tip including the distal part of the inner catheter was not returned.Guidewire compatibility was successfully tested during evaluation with a system compatible 0.035" guidewire.As a result of the investigation performed the complaint was confirmed for inner catheter break.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently addressed the potential risks.The ifu states: 'if resistance is met during stent system introduction, the stent system should be removed and another stent system should be used.' regarding preparation the ifu states: 'flush the inner lumen of the stent system with heparinized normal saline prior to use.' regarding the usage of appropriate accessories the ifu recommends a 6f (2.0 mm) or larger introducer sheath and a 0.035 inch diameter guidewire of appropriate length.Furthermore, the ifu states: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.' in regards to pre dilation the ifu states: 'predilation of the lesion should be performed using standard techniques.' (b)(4).
 
Event or Problem Description
It was reported that during treatment in a heavy calcified vessel in the sfa as the health care provider was advancing; the delivery system became slightly stuck with the guidewire and the tip of the stent delivery system detached, traveled, and remains in the occluded peroneal artery.Reportedly, the stent was successfully deployed, and the health care provider determined not to remove the detached tip as it is no health hazard to the patient.There was no reported patient injury.

Brand Name
LIFESTENT BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6812454
Report Number9681442-2017-00246
Device Sequence Number13615451
Product Code FGE
UDI-Device Identifier04049519007854
UDI-Public(01)04049519007854
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K130792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2018
Device Model NumberEX050303CS
Device Catalogue NumberEX050303CS
Device Lot NumberANAV3881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1